Hail, Delaware
- When
- April 30, 12:43 AM CST
- Where
- Delaware County, Dundee
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.580, -91.550
Non-severe hail fell in Delaware County on April 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Non-severe hail fell in Delaware County on April 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 29, 10:53 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1153 PM CDT MON APR 29 2013 .UPDATE... ISSUED AT 1041 PM CDT MON APR 29 2013 UPDATE TO THE FORECAST WAS JUST SENT TO REFLECT NEWLY ISSUED SEVERE THUNDERSTORM WATCH FOR EASTERN IA INTO NORTHWEST IL. CONVECTION OVER CENTRAL IOWA CONTINUES TO SLOWLY EVOVLE AHEAD OF A S/W MOVING THROUGH EASTERN NE. THESE TSRA ARE EXPECTED TO PUSH EAST INTO THE EASTERN IOWA JUST AFTER MIDNIGHT. LARGE HAIL IS THE PRIMARY THREAT WITH THESE STORMS. WILL ALSO HAVE TO WATCH NORTHWEST IL COUNTIES THE REST OF THE THIS EVENING AS ELEVATED CELLS CONTINUE TO PERCOLATE ON THE EASTERN EDGE OF AN AXIS OF HIGHER ELEVATED CAPE AND WITH THE LLJ STRENGTHENING. AS WITH THE EARLY STORMS IN THIS AREA...HAIL IS THE MAIN CONCERN. DLF UPDATE ISSUED AT 625 PM CDT MON APR 29 2013 HAVE PUT IN SOME UPDATES THIS EVENING FOR GENERAL TEMPERATURE AND WIND TRENDS. HAVE BEEN WATCHING CAREFULLY FOR CONVECTIVE TRENDS...AS THE MESOSCALE MODELS ARE INITIATING CONVECTION IN THE NORTHERN PORTIONS OF THE AREA EARLY THIS EVENING. HOWEVER...HAVE NOTICED THAT MOST OF THESE MODELS ARE TOO MOIST IN THE BOUNDARY LAYER...AND WHILE SURFACE DEWPOINTS HAVE BEEN INCREASING THE LAST COUPLE HOURS...THE 21Z DEWPOINTS WERE 2-4 DEGREES TOO HIGH AND THE 23Z DATA IS ABOUT 2 DEGREES TOO HIGHS AS WELL. THEN...NOTICED AN FSL ACARS SOUNDING FROM AN AIRCRAFT OUT OF KDSM AT 20Z THAT SHOWED A CAP JUST ABOVE 800MB...OF JUST A FEW DEGREES. HAVE TAKEN AN EARLY LOOK AT OUR EVENING SOUNDING AND THIS CAP IS PRESENT THERE AS WELL. THUS...AM GETTING MORE CONFIDENT THAT SURFACE BASED CONVECTION IS UNLIKELY THIS EVENING...AND THAT WE ARE GOING TO HAVE TO WAIT A FEW MORE HOURS UNTIL THE LOW LEVEL JET INCREASES AND CAN GENERATE SOME ELEVATED CONVECTION. HAVE LOWERED EARLY EVENING POPS SOME...BUT STORM INITIATION COULD OCCURR AS EARLY AS MID EVENING SO HAVE KEPT THE CHANCE POPS GOING. LE && .SYNOPSIS... ISSUED AT 312 PM CDT MON APR 29 2013 18Z SFC ANALYSIS HAS WEAK LOWS FROM SOUTHWEST KANSAS INTO NORTHEAST NEW MEXICO. AN OUTFLOW BOUNDARY/FRONT RAN FROM NORTHERN ILLINOIS BACK INTO CENTRAL IOWA. DEW POINTS WERE IN THE 50S ACROSS MUCH OF THE MIDWEST WITH 60S IN THE LOWER MISSISSIPPI VALLEY. DEW POINTS IN THE 30S AND 40S WERE ACROSS THE NORTHERN PLAINS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 312 PM CDT MON APR 29 2013 THE QUESTION IS HOW WILL CONVECTION EVOLVE LATE THIS AFTERNOON INTO TUESDAY. BASED ON DATA THROUGH MID AFTERNOON...QUIET CONDITIONS SHOULD BE SEEN INTO EARLY EVENING. THE OUTFLOW BOUNDARY/FRONT ACROSS THE NORTHERN CWFA IS EXPECTED TO BE THE FOCUS FOR NEW CONVECTION DEVELOPING TONIGHT AS THE LLJ BEGINS TO STRENGTHEN AGAIN. RAP TRENDS FROM THE LIFT TOOL SUGGEST ISOLATED TO SCATTERED CONVECTION SHOULD BEGIN DEVELOPING THIS EVENING ALONG THE BOUNDARY AND THE RESPECTABLE THETA E GRADIENT ACROSS THE AREA. CONVECTION SHOULD BECOME MORE WIDESPREAD AS THE NIGHT PROGRESSES WITH ROUGHLY THE NORTHERN HALF OF THE CWFA FAVORED. OUTFLOW BOUNDARIES FROM THIS CONVECTION SHOULD THEN ALLOW NEW CONVECTION TO DEVELOP FURTHER SOUTH AS THE NIGHT PROGRESSES. THE MCS TOOL SUGGESTS A WEAKLY ORGANIZED MCS WOULD DEVELOP IN WESTERN IOWA AND MOVE INTO THE NORTHWEST CWFA AROUND SUNRISE. ANY CONVECTION OVER THE CWFA AT SUNRISE WILL SLOWLY DISSIPATE DURING THE MORNING AS THE LLJ WEAKENS. THERE MAY BE A BRIEF PERIOD OF DRY CONDITIONS FROM LATE MORNING UNTIL EARLY AFTERNOON. DIFFERENTIAL HEATING AHEAD OF THE APPROACHING FRONT SHOULD THEN ALLOW NEW CONVECTION TO DEVELOP DURING PEAK HEATING OVER ROUGHLY THE NORTHWEST THIRD TO 40 PERCENT OF THE CWFA. TEMPERATURES ON TUESDAY WILL BE WELL ABOVE NORMAL. ..08.. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 312 PM CDT MON APR 29 2013 FORECAST FOCUS ON DEVELOPMENT OF CUT-OFF LOW LATE IN THE WEEK AND EVENTUAL TRACK WITH BLOCKING PATTERN DOWNSTREAM. CONFIDENCE REMAINS VERY LOW ESPECIALLY AS WE GET TO THE WEEKEND AND BEYOND. TUESDAY NIGHT THROUGH FRIDAY...OPERATIONAL MODELS SORTA AGREE ON THE DEVELOPMENT OF A STRONG CLOSED CUT-OFF CYCLONE SOMEWHERE IN THE CENTRAL/SOUTHERN PLAINS. THE ECMWF HAS THE LOW OVER KANSAS WITH THE GFS/GEM OVER OKLAHOMA. MODELS STILL HAVE A TOUGH TIME WITH THE COLD FRONTAL POSITION AND EVENTUAL BAND OF HEAVIER RAINFALL LATE IN THE WEEK AS DEEP GULF MOISTURE GETS PULLED NORTHWARD. FOR NOW WILL GO WITH MODEL CONSENSUS WITH LIKELY POPS OVER MUCH OF THE CWA ESPECIALLY IN THE THURSDAY-FRIDAY TIME FRAME. OTHERWISE CHANCE POPS WILL EXIST AT MOST LOCATIONS. MODELS AGREE ON WEDNESDAY BEING MAINLY DRY AND IN THE WARM SECTOR SO HAVE BUMPED TEMPERATURES UPWARD MAINLY IN THE CENTRAL AND EASTERN CWA. IT APPEARS THAT ANY SNOW ACCUMULATIONS THIS WEEK WILL REMAIN WEST AND NORTH OF THE DVN CWA. THIS WEEKEND INTO EARLY NEXT WEEK...FORECASTER HEADACHES ABOUND WITH THE EVENTUAL TRACK OF THE UPPER LOW WITH STRONG BLOCKING DOWNSTREAM. THE ECMWF IS BACK TO TAKING THE LOW ACROSS EASTERN IOWA AND THEN INTO THE WESTERN GREAT LAKES. THIS IS SOMEWHAT SIMILAR TO WHAT WAS DEPICTED A COUPLE OF DAYS AGO. THIS WOULD SUGGEST A CHILLY CLOUDY AND SHOWERY REGIME FOR THE DVN CWA. ON THE OTHER HAND THE GFS/GEM TAKES THE LOW WELL SOUTH ACROSS ARKANSAS AND THEN INTO THE OHIO VALLEY...DESPITE THE PRESENCE OF A STRONG BLOCK IN THE EASTERN UNITED STATES. THIS TRACK WOULD KEEP THE CWA IN A DRIER/WARMER SCENARIO. AT THIS POINT I FAVOR THE ECMWF DUE TO THE STRONG BLOCKING DOWNSTREAM WHICH SHOULD FORCE THE LOW TO THE NORTH. THIS ALSO FITS THE ECMWF ENSEMBLE MEANS WHICH HAVE ALSO BEEN MORE STABLE WITH THE HANDLING OF THIS FEATURE FOR AT LEAST THE PAST FOUR MODEL CYCLE RUNS. THIS NORTHWARD TRACK WOULD ALSO OCCUR...ASSUMING THE ECMWF IS CORRECT...DUE TO A ANOTHER UNSEASONABLY STRONG/COLD TROUGH DIVING SOUTHEAST INTO THE NORTHERN ROCKIES/NORTHERN PLAINS BY EARLY NEXT WEEK. HAASE && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1153 PM CDT MON APR 29 2013 VFR CONDITIONS EXPECTED TO CONTINUE THROUGH MOST OF THE FORECAST. THUNDERSTORMS OVER CENTRAL IOWA ARE EXPECTED TO MOVE EAST AND HAVE THE POTENTIAL TO AFFECT KCID AND KDBQ FOR THE NEXT SEVERAL HOURS. HAVE PUT IN A VCTS AND CB CLOUD GROUP FOR NOW TO ACCOUNT FOR THIS. WHEN TIMING CAN BE BETTER DEFINED WILL AMEND. STORMS ARE SOMEWHAT SCATTERED IN NATURE AND MAY NOT AFFECT SPECIFIC TERMINALS. SHOULD A STORM AFFECT A LOCATION...MVFR CONDITIONS ARE POSSIBLE. ONCE STORMS MOVE NORTHEAST OF THE AREA AFTER EARLY MORNING...WE SHOULD HAVE QUIET AND VFR CONDITIONS WITH SOUTH WINDS INCREASING TO AROUND 15KTS WITH GUSTS TO 24KTS. STORM POTENTIAL RETURNS TUESDAY AFTERNOON AS A COLD FRONT MOVES TOWARDS THE AREA. SPECIFIC TIMING AND LOCATIONS CANNOT BE DETERMINED AT THIS TIME SO HAVE LEFT OUT OF TERMINALS FOR NOW. LE && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...DLF SYNOPSIS...08 SHORT TERM...08 LONG TERM...HAASE AVIATION...LE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 AM CDT MON APR 29 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 441 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 80 TODAY... AND OVER MUCH OF THE OUTLOOK AREA TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE POSSIBLE MAINLY TONIGHT. THE STORM PREDICTION CENTER HAS MUCH OF THE OUTLOOK AREA IN A SLIGHT RISK. HOWEVER...THIS IS A CONDITIONAL RISK OF SEVERE WEATHER THAT WILL BE LARGELY DEPENDENT ON THE MAGNITUDE OF LOW LEVEL MOISTURE. IF SURFACE DEWPOINTS CAN REACH INTO THE 60S THEN THERE WOULD BE A RISK OF MORE ORGANIZED SEVERE WEATHER LATE THIS AFTERNOON AND EVENING AHEAD OF A WEAKENING FRONTAL BOUNDARY...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THE STORM PREDICTION CENTER HAS A PLACED A SLIGHT RISK FOR SEVERE STORMS OVER THE OUTLOOK AREA NORTHWEST OF A LINE FROM FAIRFIELD IOWA TO STOCKTON ILLINOIS. ISOLATED STORMS WILL BE POSSIBLE IN THIS AREA AHEAD OF A SLOW MOVING COLD FRONT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WEDNESDAY...THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA AS THE COLD FRONT PUSHES EAST. SOME OF THESE STORMS COULD POSSIBLY BE SEVERE...ESPECIALLY EAST OF THE MISSISSIPPI RIVER IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 W LA MOTTE 42.29N 90.64W
04/29/2013 M0.75 INCH JACKSON IA TRAINED SPOTTER
&&
GROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 2 SSE DUBUQUE REGIONAL 42.37N 90.70W
04/29/2013 M2.00 INCH DUBUQUE IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
GROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 2 E DUBUQUE REGIONAL AI 42.40N 90.68W
04/29/2013 E1.75 INCH DUBUQUE IA EMERGENCY MNGR
QUARTER TO GOLF BALL SIZE HAIL...TIME ESTIMATED FROM
RADAR.
0830 PM HAIL 3 NE DUBUQUE REGIONAL A 42.43N 90.68W
04/29/2013 E2.50 INCH DUBUQUE IA EMERGENCY MNGR
GOLFBALL TO TENNIS BALL...TIME ESTIMATED FROM RADAR.
&&
GROSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 1 SE DUBUQUE REGIONAL A 42.39N 90.70W
04/29/2013 M1.50 INCH DUBUQUE IA TRAINED SPOTTER
TIME ESTIMATED
&&
DLFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 AM CDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL S MENOMINEE 42.49N 90.53W
04/29/2013 E1.00 INCH JO DAVIESS IL LAW ENFORCEMENT
DELAYED REPORT. TIME ESTIMATED OFF RADAR.
&&
LESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
106 AM CDT TUE APR 30 2013
IAZ040-041-300700-
BUCHANAN-DELAWARE-
106 AM CDT TUE APR 30 2013
...STRONG TO POSSIBLY SEVERE STORMS MOVING INTO BUCHANAN AND
DELAWARE COUNTIES...
AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JESUP...OR 6 MILES WEST OF INDEPENDENCE...
MOVING NORTHEAST AT 45 MPH.
* THE THUNDERSTORM WILL BE NEAR...
INDEPENDENCE AROUND 110 AM CDT...
HAZLETON AROUND 115 AM CDT...
STANLEY AROUND 120 AM CDT...
AURORA AROUND 125 AM CDT...
LAMONT AROUND 130 AM CDT...
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
A BRIEF HEAVY DOWNPOUR ARE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
LAT...LON 4265 9114 4231 9206 4246 9207 4247 9209
4265 9208
TIME...MOT...LOC 0605Z 238DEG 37KT 4250 9198
LEThe Quad Cities radar (KDVN), 134 km away, was scanning. The volume nearest the first event began at 06:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441886.